Facebook Icon Twitter icon Instagram icon Feedback

Bullous Pemphigoid : Drug-induced

prev slide 17 of 19 next
No Image
BullousPemphigoid1_resized.jpg

Close

Comments:
Clinical History: This 65 y/o female gave history of fever about a month prior to presentation for which she took some medication. Soon thereafter, she developed generalized pruritic erythematous lesions on her arms, back, and abdomen. The lesions were stable for a week followed by formation of vesicles and bullae. There was no mucosal involvement.

Clinical photographs show a few tense dome-shaped intact blisters filled with clear fluid. Most of the blisters have ruptured leaving behind bright pink-red oozing surface. Some of them are covered with crusting.

This is a case of drug-induced bullous pemphigoid. A number of drugs have been implicated, including ACE inhibitors (captopril, enalapril), furosemide, antibiotics (penicillins, Amoxacillin), penicillamine, chloroquine, mefenamic acid, nifedipine, sulfasalazine, and spironolactone among others. The drug taken by this patient is not known.

Clinically, drug-induced bullous pemphigoid is similar to the idiopathic disease, although mucus membranes are most often involved (a feature absent in this case). There is deposition of linear IgG and C3 along the basement membrane on direct immunofluorescence.

Case courtesy of: Dr. Sanjay D. Deshmukh (Professor of Pathology) and Dr. Vishal A. Indurkar (Assoc. Professor of Dermatology), Dr. Vithalrao Vikhe Patil Foundation's Medical College & Hospitals, Ahmednagar, India.

prev slide 17 of 19 next